Skip to main content

Research Repository

Advanced Search

A statistical development of fixed odds betting rules in soccer

Milliner, Ian; White, Paul; Webber, Don J.

Authors

Ian Milliner

Paul White Paul.White@uwe.ac.uk
Professor in Applied Statistics

Don J. Webber



Abstract

Two simple but seemingly profitable betting rules for betting on the away win in association football are developed. One rule is consistent with avoiding those games in which there is a clear favourite. The second rule is based directly on modelling bookmaker odds and assessing the residuals under the fitted model. Contrary to previous research the betting rule using the residuals suggests avoiding betting on those games where there are large discrepancies between bookmaker odds and predicted-model odds.

Citation

Milliner, I., White, P., & Webber, D. J. (2009). A statistical development of fixed odds betting rules in soccer

Journal Article Type Article
Publication Date Jan 1, 2009
Journal Journal of Gambling, Business and Economics
Print ISSN 1751-8008
Peer Reviewed Peer Reviewed
Volume 3
Issue 1
Pages 89-99
Keywords fixed odds betting rules, away win, bookmakers’ probabilities
Publisher URL http://www.ingentaconnect.com/content/ubpl/jgbe/2009/00000003/00000001/art00005

Files





You might also like



Downloadable Citations